MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; MIS DIAMOND-FLEX TRIANGULAR RETRACTOR

STERIS CORPORATION SNOWDEN-PENCER; MIS DIAMOND-FLEX TRIANGULAR RETRACTOR
Model Number 89-6112
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the event is currently in progress.A follow-up report will be submitted when additional information becomes available.Udi related data clarification - the lot/serial number is unknown; therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported via medwatch (b)(4)that during surgery, the liver retractor did not straighten out completely upon removal and abraded the left lobe of the liver creating some discharge.Surgical powder and a hemostatic agent were used; the surgeon was able to gain hemostasis.The instrument was tagged and sent to csp and did not find any malfunction.The user facility stated the patient did not suffer ongoing issues and did not require an extended stay.
 
Additional Manufacturer Narrative
The device subject of the event was returned for evaluation.The evaluation found evidence that the memory wire was bent and there was a sharp edge on the main shaft of the device.The dhr for the lot subject of the event was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A complaint review confirmed this to be an isolated event for the subject lot.Based on the evaluation results, the reported event was likely caused by the sharp edge when the bent device was removed from the patient.The damage observed to the device is indicative of improper handling by user facility personnel, specifically not using the protective sterilizing sleeve for the device during sterilization and storage.The instructions for use states, "when sterilizing or storing device, always use protective sterilizing sleeve provided.Failure to use the sleeve may result in premature device failure.This device should never be folded or bent to fit into a small sterilization tray.Prior to use, inspect device to ensure proper function, insulation and condition.Do not use devices if they do not satisfactorily perform their intended function or have physical damage." a steris account manager provided in-service training on the proper use and operation of the retractor, specifically to use the protective sterilizing sleeve for the device during sterilization and storage.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
MIS DIAMOND-FLEX TRIANGULAR RETRACTOR
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4402597401
MDR Report Key22874517
Report Number1923569-2025-00011
Device Sequence Number17565090
Product Code GCJ
UDI-Device Identifier10885403122835
UDI-Public(01)10885403122835(10)C24
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K092684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-6112
Device Catalogue Number896112
Device Lot Number(10)C24
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown